MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY LUMA-CATH STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY LUMA-CATH STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81938
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of a pericardial effusion was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion may have been procedure related.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
During a crt-d implant procedure, a pericardial effusion occurred.After inserting the catheter via left side access into the coronary sinus and subsequent imaging of the contrast agent via x-ray, a pericardial effusion was identified in the coronary sinus.The catheter was retracted back into the superior vena cava.The pericardial effusion was monitored throughout the procedure and the implant device was placed successfully and the patient left the lab is in stable condition.The physician believed the coronary sinus catheter may have been the reason for the effusion.There were no performance issues with the device.

Brand Name
INQUIRY LUMA-CATH STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key10599286
Report Number2030404-2020-00082
Device Sequence Number3054185
Product Code DRF
UDI-Device Identifier05414734306294
UDI-Public05414734306294
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K991878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberIBI-81938
Device Catalogue NumberIBI-81938
Device Lot Number6438111
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;